Mumsnetters aren't necessarily qualified to help if your child is unwell. If you have any serious medical concerns, we would urge you to consult your GP.

Odd rash on legs - photos included

(8 Posts)
TommyandGina Thu 10-Mar-16 14:25:09

DS (13) wakes every morning with a rash on his legs. It doesn't bother him and fades after about half an hour of being up. He wasn't aware of it till I told him and showed him a photo.

A bit of background info, he sleeps just in long johns and pyjamas as his disability makes it impossible for him to keep blankets or a duvet on. He has a heater on in his room just on low and sleeps on a heat pad on a low setting. He takes carbamazepine, trihexyphenidyl and melatonin. I haven't changed any washing powders or introduced any new foods. Have any of you got any idea what the rash might be.bits quite often on the side that is not directly on the mattress.

sleepy16 Thu 10-Mar-16 16:46:07

Looks like hives, it could be many things that can make them come up.
Could even be a recent illness.
You may never know what and they might stop happening.
I would speak to your GP, show them the pictures to rule any thing like his meds etc.

Buttwing Thu 10-Mar-16 16:58:13

I would mention it to GP, my son has just had something similar (but more severe) as a result of an allergy that suddenly developed to amoxicillin. He's had it before and been fine but I didn't realise it's really common to develop an allergy to a drug after you've had it a few times. His rash was called erethyma (sp?) multiforme. Hideous pictures come up if you google but they are the most severe cases obviously.

May09Bump Thu 10-Mar-16 17:00:42

That looks like an allergic reaction - as they are raised hives. Maybe something in the makeup of your usual products / foods have changed. Also, because you haven't reacted to something before doesn't mean you won't in future - illness, growth changes etc can affect it.

Ask for a dermatology referral and keep a look out for any other kind of swelling / diarrhea / vomiting. If they are itchy use calamine & glycerine cream from boots and ask GP whether he can have piriton.

Hopefully its just related to a passing virus and that it isn't too uncomfortable for him.

TondelayaDellaVentamiglia Thu 10-Mar-16 17:04:01

i'd say definitely hives/urticaria, it's just a right pain to work out what causes it.

i have it on occasion, no idea what causes it, it just flares up, so I take anti histamines, once I have worked my way through whatever I have in the house and hope that's it done. Once it went on for 18 months!

JeffreySadsacIsUnwell Thu 10-Mar-16 17:04:18

I'd agree with hives/allergic reaction.

Either (or both) dermatology or allergy referral?

TheAussieProject Thu 10-Mar-16 18:34:52

Definitely hives. But if it is chronic hives (because long time + one side) it has more to do with the immune system than a contact trigger. Unless: Did they start in the winter, once you turned the heating pad on? Try posting on the allergy board.

TommyandGina Thu 10-Mar-16 20:56:50

Thanks for the answers. I'll call the GP and see if he wants to see him and will also repost on the allergies board. They only started Feb half term and heat pad has been in use since Nov.

Thanks for the help smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now